Alert archive / Wisconsin / Special Weather Statements in 2019

Special Weather Statement, NWS Green Bay, WI

June 28, 20194 counties in Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 28, 2019, 2:08 AM CDT for 4 counties in Wisconsin. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2019, 2:08 AM CDT (07:08 UTC)
Expired
Jun 28, 2019, 3:15 AM CDT
In force
67 min
Issued by
NWS Green Bay, WI

Counties Outagamie County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 67 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2019-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2019-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WWUS83 KGRB 280708
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
208 AM CDT Fri Jun 28 2019
 
WIZ036>038-045-048-280815-
Waupaca WI-Winnebago WI-Outagamie WI-Waushara WI-Portage WI-
208 AM CDT Fri Jun 28 2019

...THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS MOVING THROUGH 
CENTRAL AND EAST-CENTRAL WISCONSIN...

At 205 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Amherst to 8 miles southwest of Wautoma.
Movement was east at 35 mph.

Pea size hail and winds in excess of 30 mph will be possible with 
these storms. The storms will also produce very heavy rainfall which 
may result of ponding of waters on roadways. 

Locations impacted include...
Appleton, Oshkosh, Waupaca, Wautoma, Menasha, New London, 
Redgranite, Black Creek and Amherst.

People at Ford Festival Park should consider seeking safe shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4390 8889 4398 8889 4398 8943 4451 8927
      4448 8838 4424 8839 4424 8840 4389 8841
TIME...MOT...LOC 0705Z 269DEG 30KT 4444 8920 4395 8935 

$$

Skowronski

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:29 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 28, 12:29 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1229 AM CDT Fri Jun 28 2019

Updated aviation portion for 06Z TAF issuance

.UPDATE...
Issued at 646 PM CDT Thu Jun 27 2019

The mature MCS that produced isolated severe gusts and generated
scattered tree damage during the late afternoon was weakening over
far eastern Wisconsin. The widespread convection pretty much
overturned the air mass, as reflected by MUCAPES of roughly
only 100-500 j/kg across the area. A large reservoir of unstable
air (MUCAPES to 5000 j/kg) exists to the south however.
Strengthening S/SW flow at 925/850 mb was advecting this air mass
toward the area. But with convection now firing over southeast MN
and northeast IA, it is unclear how much of that air mass will be
able to advect into the area to support another round of
convection later tonight. The convection later tonight is likely
to have more of an W-E orientation, and probably pose more of a
risk for heavy rain/flooding than widespread severe weather.

Have lowered PoPs for the next several hours, and may trim them
for later tonight depending on radar trends during the evening.
Will also pull back some on the severe wording in the HWO.
&&

.SHORT TERM...Tonight and Friday
Issued at 243 PM CDT Thu Jun 27 2019

A linear MCS continues tracking through Wisconsin this afternoon.
Although downstream temperatures and dew points are impressive and
the recent 18Z KGRB RAOB sounding indicates 1200 J/kg of SBCAPE,
the sounding also indicates quite a bit of dry air to contend with
as the system heads east. Although the meso models have killed
this complex all day, it continues its slow march eastward
throughout the day. It appears the northward portion of the line
is weaker than other portions of the line, with the central and
southern part of the line being a bit stronger given its closer
proximity to the warm front. This trend should continue through
the afternoon hours as the complex moves east, with the line
reaching the Fox Valley around 5 pm and the lakeshore around 6 pm.
These storms could produce winds to 40 to 50 mph with hail unless
they intensify and become severe, which would be most likely
across the far southern cwa closer to the warm front and better
instability.

Once this line clears the area another thunderstorm complex is
slated to develop later this evening and track through the area
from late this evening into the overnight hours. This thunderstorm
complex will also be capable of producing damaging winds and large
hail, again mainly across central and east-central Wisconsin
closer to the warm front and better instability.

This thunderstorm complex should act to push the frontal boundary
back south as a cold front by Friday morning, with additional
showers and thunderstorms possible across far southern central and
east-central Wisconsin during the day on Friday as activity
continues near the front. Despite the front sagging south, hot and
humid conditions will continue across the area as daytime highs
rise well into the 80s with dew points well into the 60s, pushing
heat index values into the upper 80s.

.LONG TERM...Friday Night Through Thursday
Issued at 243 PM CDT Thu Jun 27 2019

Models are in good agreement with respect to an amplified mean
flow this weekend consisting of a positive-tilted upper trough
from western Canada through the Pacific Northwest, an upper ridge
from the southwest CONUS to the western Great Lakes and another
upper trough from eastern Canada into New England. Warm/humid
conditions expected for northeast WI with spotty thunderstorms.
The ridge gets flattened early next week, leaving a quasi-zonal
flow across most of the CONUS. Temperatures/humidity will drop a
little, but precipitation chances remain the main issue next week
depending on the location of the wavy frontal boundary in our
vicinity.

The initial frontal boundary is expected to get shoved south by
the convection with only an evening chance for lingering showers/
thunderstorms over our southern tier of counties. The rest of
Friday night looks relatively quiet with skies becoming partly
cloudy, if not mostly clear over the north. Winds will diminish
overnight which may lead to some patchy fog over northeat WI. Min
temperatures to be in the upper 50s to lower 60s north and along
Lake MI, middle to upper 60s south. The boundary is forecast to
remain quasi-stationary in the vicinity of the WI/IL border on
Saturday and with no apparent mid-level shortwave evident on the
models, prefer to go with a dry forecast for the part across the
forecast area. This does not mean a stray storm could not pop up
during peak heating. Saturday will be a very warm/humid day with
max temperatures in the upper 70s to around 80 degrees near Lake
MI, middle 80s to around 90 degrees inland.

A good chunk of Saturday night could also remain dry (and muggy)
as the next shortwave of interest tops the upper ridge over the
Upper MS Valley. May leave a slight chance pop in the forecast
though with the stalled boundary showing signs of lifting north as
a warm front. Anticipate at least a general increase in clouds
overnight with min temperatures from 60-65 degrees north/
lakeshore, 65-70 degrees south. May also add another round of
patchy fog later into the night. There is some model differences
with regards to the movement of a cold front and mid-level
shortwave headed into Sunday. The GFS is faster than the ECMWF,
thus it brings showers/thunderstorms into northeast WI by Sunday
afternoon while the ECMWF keeps us mostly dry. Too much
uncertainty to go completely dry, especially with the warm front
hovering nearby. Have focused higher pops for the afternoon hours
for now with max temperatures similar to Saturday, including the
humid conditions.

Chance for showers/storms to overspread the region Sunday night as
the cold front moves into WI. The front is forecast to sag into
southern WI on Monday and essentially stall as it becomes parallel
to the mean flow aloft. This scenario would keep the chance for
additional showers/thunderstorms mainly over central/east-central
WI, especially by the afternoon hours. Temperatures are expected
to cool a bit behind the cold front as well as lower humidity
levels. Look for readings in the middle to upper 70s near Lake MI,
lower to middle 80s inland.

This new quasi-stationary front is progged to waffle over southern
sections of the Great Lakes into the Upper Midwest through at
least Tuesday night and possibly even longer if the ECMWF is
correct. Models are all over the place by mid-week ranging from
high pressure over WI to the frontal boundary locked over the
area. Have followed the consensus solution which does keep pops in
the forecast Tuesday through Thursday. None of these days would be
a complete wash-out if it even rains at all. Temperatures appear
to remain slightly above normal during this time.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1225 AM CDT Fri Jun 28 2019

Despite the air mass being overturned by the MCS that crossed the
area during the late afternoon, the development of a diffuse
925-850 mb jet was leading the the formation of additional
convection across the region. That will continue for a time
overnight, but the focus of the convection should gradually shift
south with time. Once that occurs, improving aviation conditions
are expected for the rest of the TAF period.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........Skowronski
SHORT TERM.....Kurimski
LONG TERM......Kallas
AVIATION.......Skowronski
Hazardous weather outlook, Jun 27, 7:07 PM CDT, 7 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Green Bay WI
707 PM CDT Thu Jun 27 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-290015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
707 PM CDT Thu Jun 27 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Thunderstorms may redevelop across the area overnight. Some of the
storms over central and east-central Wisconsin could produce heavy
rainfall. The strongest storms could also produce hail and gusty
winds.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms are possible at times Friday into the middle of
next week. It is too early to determine whether they would become
severe. Locally heavy rains are also possible.

.SPOTTER INFORMATION STATEMENT...

Formal spotter activation will not be necessary tonight, but spotters
are requested to forward any reports of wind damage or rainfalls
of over an inch to the National Weather Service in Green Bay.

LMZ521-522-541>543-290015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
707 PM CDT Thu Jun 27 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms are possible tonight. The storms will pose a hazard
to boaters on the lake and bay. Patchy fog may also develop later
tonight, especially on the lake.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms are possible at times Friday through the middle of
next week. Dense fog may also develop at times. Any storms or
dense fog will pose a hazard to boaters on the lake and bay.

Skowronski

In the hours before

Special weather statement, Jun 28, 12:18 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1218 AM CDT Fri Jun 28 2019

WIZ018>021-030-031-035>037-045-280600-
Waupaca-Shawano-Langlade-Northern Oconto
County-Wood-Waushara-Marathon-Portage-Menominee-Lincoln-
1218 AM CDT Fri Jun 28 2019

...THUNDERSTORMS CONTINUING OVER CENTRAL WISCONSIN AND EXPANDING
INTO EAST-CENTRAL WISCONSIN...

At 1216 AM CDT, radar indicated the leading edge of an area of
thunderstorms along a line from 10 miles north of Wittenberg to near
Babcock. Movement was east at 40 mph.

Some of the storms were producing very heavy rainfall which may
result of ponding of waters on roadways. Winds in excess of 30 mph
and pea size hail are possible with the strongest storms.

Locations impacted include...
Wausau, Stevens Point, Wisconsin Rapids, Antigo, Waupaca, Marshfield,
Weston, Rib Mountain, Clintonville and Mosinee.

The heavy rainfall may cause localized flooding. Do not drive your
vehicle through flooded roadways.

LAT...LON 4502 9032 4503 9031 4504 9020 4512 9020
      4512 9005 4516 9004 4513 8835 4503 8844
      4503 8849 4497 8849 4419 8913 4420 8960
      4425 8960 4425 9032
TIME...MOT...LOC 0516Z 275DEG 36KT 4498 8920 4427 9001

Skowronski
Special weather statement, Jun 28, 12:49 AM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1249 AM CDT Fri Jun 28 2019

WIZ035-036-280615-
Wood WI-Portage WI-
1249 AM CDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WOOD AND SOUTHWESTERN
PORTAGE COUNTIES UNTIL 115 AM CDT...

At 1248 AM CDT, Doppler radar was tracking a strong thunderstorm near
Babcock, or 13 miles west of Wisconsin Rapids, moving east at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wisconsin Rapids, Pittsville, Babcock, Lake Wazeecha, Nekoosa, Port
Edwards, Biron, Cranmoor, Sandhill Wildlife Area and Walker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4446 9023 4444 8958 4425 8960 4425 9024
TIME...MOT...LOC 0548Z 275DEG 33KT 4435 9009

Skowronski
Special weather statement, Jun 28, 1:01 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Green Bay WI
101 AM CDT Fri Jun 28 2019

WIZ035-036-280630-
Wood WI-Portage WI-
101 AM CDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOOD AND
SOUTHWESTERN PORTAGE COUNTIES UNTIL 130 AM CDT...

At 101 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wisconsin Rapids, moving east at 40 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Wisconsin Rapids, Lake Wazeecha, Plover, Nekoosa, Port Edwards,
Biron, Cranmoor, Kellner, Walker and Meehan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4446 8954 4424 8956 4425 9006 4446 9007
TIME...MOT...LOC 0601Z 275DEG 33KT 4434 8993

Skowronski
Special weather statement, Jun 28, 1:24 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Green Bay WI
124 AM CDT Fri Jun 28 2019

WIZ035>037-045-280645-
Waupaca WI-Wood WI-Waushara WI-Portage WI-
124 AM CDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOOD...SOUTHERN
PORTAGE...WESTERN WAUSHARA AND SOUTHWESTERN WAUPACA COUNTIES UNTIL
145 AM CDT...

At 122 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whiting to 7 miles south of New Rome.
Movement was east at 40 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Wisconsin Rapids, Waupaca, Wautoma, Amherst, Plainfield, Chain O'
Lakes-King, Hartman Creek State Park, Lake Wazeecha, Plover and Port
Edwards.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4404 8960 4425 8960 4425 8992 4447 8974
      4447 8892 4403 8937
TIME...MOT...LOC 0622Z 266DEG 35KT 4442 8957 4413 8986

Skowronski
Special weather statement, Jun 28, 1:43 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Green Bay WI
143 AM CDT Fri Jun 28 2019

WIZ036-037-045-280715-
Waupaca WI-Waushara WI-Portage WI-
143 AM CDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PORTAGE...WAUSHARA
AND SOUTHERN WAUPACA COUNTIES UNTIL 215 AM CDT...

At 143 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Amherst to 11 miles north of Westfield.
Movement was east at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Waupaca, Wautoma, New London, Redgranite, Amherst, Plainfield,
Fremont, Chain O' Lakes-King, Napowan Scout Camp and Hartman Creek
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4398 8960 4424 8960 4425 8966 4445 8966
      4446 8874 4437 8874 4424 8887 4424 8889
      4422 8889 4398 8912
TIME...MOT...LOC 0643Z 271DEG 32KT 4442 8940 4405 8958

Skowronski
Special weather statement, Jun 28, 2:08 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
208 AM CDT Fri Jun 28 2019

WIZ036>038-045-048-280815-
Waupaca WI-Winnebago WI-Outagamie WI-Waushara WI-Portage WI-
208 AM CDT Fri Jun 28 2019

...THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS MOVING THROUGH
CENTRAL AND EAST-CENTRAL WISCONSIN...

At 205 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Amherst to 8 miles southwest of Wautoma.
Movement was east at 35 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms. The storms will also produce very heavy rainfall which
may result of ponding of waters on roadways.

Locations impacted include...
Appleton, Oshkosh, Waupaca, Wautoma, Menasha, New London,
Redgranite, Black Creek and Amherst.

People at Ford Festival Park should consider seeking safe shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4390 8889 4398 8889 4398 8943 4451 8927
      4448 8838 4424 8839 4424 8840 4389 8841
TIME...MOT...LOC 0705Z 269DEG 30KT 4444 8920 4395 8935

Skowronski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 10:43 PM CDTSpecial Weather StatementGRBLanglade, Lincoln, Marathon, Portage, Wood62 min
Jun 27, 11:42 PM CDTSpecial Weather StatementGRBMarathon, Wood33 min
Jun 28, 12:18 AM CDTSpecial Weather StatementGRBMarathon, Menominee, Portage, Shawano, Waupaca, Wood42 min
Jun 28, 12:49 AM CDTSpecial Weather StatementGRBWood26 min
Jun 28, 1:01 AM CDTSpecial Weather StatementGRBWood29 min
Jun 28, 1:24 AM CDTSpecial Weather StatementGRBWaushara21 min
Jun 28, 1:43 AM CDTSpecial Weather StatementGRBWaushara32 min
Jun 28, 3:04 AM CDTSpecial Weather StatementGRBCalumet, Manitowoc41 min

Nearby

Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.